MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CONTIPLEX; NERVE BLOCK TRAY (KIT)

B. BRAUN MEDICAL INC. CONTIPLEX; NERVE BLOCK TRAY (KIT)
Model Number 332128
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: customer reports: tip of 20 ga catheter missing when removed.Detailed inquiry description: when catheter removed from patient, blue tip was missing.Used as continuous pnb for femoral block.Clinician experienced mild to moderate resistance when removing catheter, but it did not stretch or break.When catheter came out, noticed blue tip was not present.Patient was x-rayed and radiologist report stated "no foreign body" but as doc mentioned, they were not looking for that.They do see something in the area that looks like the size of the tip, but not certain.No further treatment is planned, patient was notified, and discharged.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Based on the data from the investigation we are unable to determine the root cause of the reported incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
CONTIPLEX
Common Device Name
NERVE BLOCK TRAY (KIT)
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown, pa
MDR Report Key9800826
Report Number2523676-2020-00068
Device Sequence Number10905748
Product Code OGJ
UDI-Device Identifier04046964177583
UDI-Public04046964177583
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number332128
Device Catalogue Number332128
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR